Alert archive / Oklahoma / River Flood Warnings in 2017

River Flood Warning 35, NWS Norman, OK

May 19, 2017Hughes County, Seminole County, Oklahoma

NWS Norman, OK issued this river flood warning at May 19, 2017, 10:56 PM CDT for Hughes County, Seminole County, Oklahoma. It took effect at May 20, 2017, 2:07 AM CDT. It was in force for 55 hr.

The area

The counties it named.

The facts

Issued
May 19, 2017, 10:56 PM CDT (03:56 UTC)
In effect from
May 20, 2017, 2:07 AM CDT
Expired
May 22, 2017, 9:22 AM CDT
In force
55 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Hughes County, OK, Seminole County, OK

The radar

The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River (OK) near Sasakwa (SASO2). The gauge peaked at 26.08 ft at May 20, 2017, 3:00 AM CDT.

actionminormoderate102005/2005/2105/2205/23
Action stage
24 ft
Minor stage
26 ft
Moderate stage
28 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07231000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at May 19, 6:54 PM CDT, 4 hours 2 minutes earlier.

Area forecast discussion, May 19, 6:54 PM CDT, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Norman OK
654 PM CDT Fri May 19 2017

.AVIATION...
Strong to severe thunderstorms will continue across
western north Texas and southern Oklahoma through
at least the evening hours. Thunderstorms will mainly
impact LAW and SPS with IFR conditions possible in and
around thunderstorms.

A cold front over western Oklahoma will bring a wind shift to all
TAF sites by 6Z. Mainly VFR conditions are expected after 6-9Z at
all sites.

&&

.PREV DISCUSSION... /issued 319 PM CDT Fri May 19 2017/

DISCUSSION...
Strong to severe thunderstorms continue to develop across mainly
western north Texas this afternoon. Other widely scattered
showers and a few storms are developing mainly north of a cold
front in northwest Oklahoma. Anvil debris and other light
showers are keeping parts of central and southern Oklahoma
relatively cool this afternoon.

Part of an outflow boundary that pushed well into north Texas has
been lifting slowly northward this afternoon. This boundary may
lift slowly into far southern Oklahoma later this afternoon,
however, western north Texas convection may keep this boundary
just south of the Red River.

Overall the risk of strong to severe storms will continue into
the evening, perhaps overnight, before a cold front sweeps across
southern Oklahoma by early Saturday morning.

Will continue the current Flood Watch through early Saturday
morning. It does appear that western north Texas and southern
Oklahoma will have the best opportunity for widespread showers
and thunderstorms through late this evening/early Saturday
morning.

Overall most of the weekend will be dry with below average
temperatures.

Another trough will approach the southern Plains around Monday of
next week. This will bring another opportunity for showers and
thunderstorms, especially across southern Oklahoma and western
north Texas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  55  70  49  76 /  60  10   0   0
Hobart OK         51  72  48  78 /  40   0   0   0
Wichita Falls TX  57  74  51  81 /  80  10   0   0
Gage OK           46  67  46  77 /  20   0   0  10
Ponca City OK     53  67  45  75 /  50  10   0   0
Durant OK         65  75  53  80 /  90  50  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Saturday morning for OKZ006>008-011>013-
     017>020-023>032-037>048-050>052.

TX...Flood Watch through Saturday morning for TXZ085-086-088>090.

&&
Hazardous weather outlook, May 19, 9:10 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
910 PM CDT Fri May 19 2017

OKZ004>048-050>052-TXZ083>090-201100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
910 PM CDT Fri May 19 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through tonight...

.THUNDERSTORMS...
There is a slight risk of severe thunderstorms through early
Saturday morning.

LOCATION...
The slight risk area is generally along and southeast of a line
from Shawnee to Duncan and Wichita Falls.

TIMING...
Through 2 am Saturday.

IMPACTS...
Hail up to the size of golf balls, winds to 80 mph will be
possible with the strongest storms, with the highest chances in
the slight risk area.

A few tornadoes are possible across southeast Oklahoma.

Very heavy rainfall will also result in flash flooding across
south central and southeast Oklahoma.

DISCUSSION...
Numerous showers and thunderstorms will continue to move across
south central and southeast Oklahoma and part of western north
Texas through early Saturday morning. A cold front will move
across the area overnight, ending the risk of severe
thunderstorms.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel should be
available for severe weather operations.

.Flooding...
Widespread heavy rainfall will be possible through tonight,
especially across south central and southeast Oklahoma.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.THUNDERSTORMS...
Isolated thunderstorms will be possible in southeastern Oklahoma
Saturday morning before moving out of the area.

There will be chances of thunderstorms again Sunday night through
Tuesday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, May 19, 10:17 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1017 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     FLASH FLOOD      DAVIS                   34.50N 97.12W
05/19/2017                   MURRAY             OK   BROADCAST MEDIA

            VIDEO OF FLOODED ROADWAYS.

&&

MAD
Local storm report, May 19, 10:24 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1024 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     HAIL             REAGAN                  34.35N 96.72W
05/19/2017  E1.75 INCH       JOHNSTON           OK   EMERGENCY MNGR

&&

MAD
Local storm report, May 19, 10:30 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1030 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     FLASH FLOOD      WAURIKA                 34.16N 98.00W
05/19/2017                   JEFFERSON          OK   LAW ENFORCEMENT

            MINOR ROADS AND BACK ROADS FLOODED.

&&

MAD
Local storm report, May 19, 10:31 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1031 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     FLASH FLOOD      1 NNW RAVIA             34.25N 96.76W
05/19/2017                   JOHNSTON           OK   PUBLIC

            WATER OVER HIGHWAY 1.

&&

MAD
Local storm report, May 19, 10:38 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1038 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     FLASH FLOOD      1 WNW BROMIDE           34.42N 96.52W
05/19/2017                   JOHNSTON           OK   EMERGENCY MNGR

            MULTIPLE ROADS IN BROMIDE/CONNERVILLE AREA
            ARE NOT PASSABLE. ROAD ACCESS TO CAMP BOND
            WASHED OUT WITH DEBRIS.

&&

MAD
Local storm report, May 19, 10:43 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1043 PM CDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 PM     FLASH FLOOD      MANNSVILLE              34.19N 96.87W
05/19/2017                   JOHNSTON           OK   EMERGENCY MNGR

            MANNSVILLE FIRE REPORTS UNION ROAD IS UP TO
            VEHICLE HOODS WEST OF MANNSVILLE.

&&

MAD

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:10 PM CDTSevere Thunderstorm WarningOUNCarter, Murray50 min
May 19, 7:11 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Lincoln, Pontotoc, Pottawatomie, Seminole64 min
May 19, 7:23 PM CDTTornado Warning Tornado observedOUNCarter, Murray37 min
May 19, 7:38 PM CDTFlash Flood WarningOUNCarter, Garvin, Murray4 hr
May 19, 7:49 PM CDTRiver Flood WarningOUNPottawatomie, Seminole22 hr
May 19, 7:51 PM CDTSevere Thunderstorm WarningOUNJefferson, Stephens39 min
May 19, 7:54 PM CDTFlash Flood WarningOUNGarvin, Pontotoc3 hr
May 19, 7:54 PM CDTTornado WarningOUNJohnston, Murray36 min
May 19, 8:03 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray, Pontotoc27 min
May 19, 8:08 PM CDTFlash Flood WarningOUNHughes, Pontotoc, Pottawatomie, Seminole3 hr
May 19, 8:10 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Pontotoc, Seminole80 min
May 19, 8:13 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Murray32 min
May 19, 8:28 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Johnston, Murray, Pontotoc47 min
May 19, 8:38 PM CDTFlash Flood WarningOUNCarter, Cotton, Jefferson, Stephens3 hr
May 19, 8:42 PM CDTSevere Thunderstorm WarningOUNCoal, Johnston, Pontotoc48 min
May 19, 8:44 PM CDTFlash Flood WarningOUNAtoka, Carter, Coal, Hughes, Johnston, Murray and 2 more6 hr
May 19, 8:48 PM CDTTornado WarningOUNJohnston27 min
May 19, 9:09 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Marshall, Murray, Pontotoc51 min
May 19, 9:10 PM CDTRiver Flood WarningOUNCotton35 hr
May 19, 9:10 PM CDTRiver Flood WarningOUNJefferson29 hr
May 19, 9:20 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Pontotoc, Seminole85 min
May 19, 9:24 PM CDTFlash Flood WarningOUNCarter, Johnston, Marshall3 hr
May 19, 9:25 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Johnston, Marshall, Pontotoc80 min
May 19, 9:28 PM CDTTornado WarningOUNJohnston32 min
May 19, 9:43 PM CDTFlash Flood WarningOUNGarvin, Stephens3 hr
May 19, 9:43 PM CDTFlash Flood WarningOUNCotton3 hr
May 19, 9:44 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Marshall, Murray, Pontotoc61 min
May 19, 9:57 PM CDTSpecial Weather StatementOUNJefferson33 min
May 19, 9:58 PM CDTTornado WarningOUNCoal, Johnston, Pontotoc32 min
May 19, 10:12 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Jefferson, Murray, Stephens48 min
May 19, 10:17 PM CDTTornado WarningOUNCarter, Jefferson28 min
May 19, 10:22 PM CDTTornado WarningOUNCoal38 min
May 19, 10:34 PM CDTFlash Flood WarningOUNBryan, Johnston, Marshall116 min
May 19, 10:34 PM CDTRiver Flood WarningOUNComanche, Cotton11 hr
May 19, 10:39 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Hughes, Johnston, Marshall, Pontotoc96 min
May 19, 10:39 PM CDTTornado WarningOUNCarter14 min
May 19, 10:51 PM CDTFlash Flood Warning EmergencyOUNCarter, Johnston, Murray3 hr
May 19, 10:55 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray, Pontotoc35 min
May 19, 10:58 PM CDTTornado WarningOUNMurray, Pontotoc20 min
May 19, 11:04 PM CDTFlash Flood WarningOUNGarvin, Pontotoc3 hr
May 19, 11:13 PM CDTFlash Flood WarningOUNHughes, Pontotoc, Pottawatomie, Seminole3 hr
May 19, 11:25 PM CDTTornado WarningOUNAtoka, Coal35 min
May 19, 11:28 PM CDTFlash Flood WarningOUNCarter, Garvin, Murray3 hr
May 19, 11:29 PM CDTSevere Thunderstorm WarningOUNJohnston, Murray, Pontotoc34 min
May 19, 11:29 PM CDTTornado WarningOUNCoal, Johnston, Pontotoc15 min
May 19, 11:42 PM CDTAreal Flood WarningOUNCarter, Comanche, Cotton, Jefferson, Stephens6 hr
May 19, 11:49 PM CDTSevere Thunderstorm WarningOUNBryan, Marshall26 min
May 20, 12:08 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Coal, Johnston, Marshall82 min
May 20, 12:23 AM CDTTornado WarningOUNBryan37 min
May 20, 12:29 AM CDTAreal Flood WarningOUNGarvin, Stephens5 hr
May 20, 12:29 AM CDTFlash Flood WarningOUNBryan, Carter, Johnston, Marshall3 hr
May 20, 12:53 AM CDTTornado WarningOUNAtoka, Bryan12 min
May 20, 1:20 AM CDTAreal Flood AdvisoryOUNAtoka, Bryan, Coal, Johnston3 hr
May 20, 1:28 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan51 min
May 20, 1:42 AM CDTAreal Flood WarningOUNCarter, Garvin, Hughes, Murray, Pontotoc, Pottawatomie and 1 more4 hr
May 20, 1:50 AM CDTFlash Flood WarningOUNAtoka, Bryan, Coal, Johnston3 hr
May 20, 2:11 AM CDTRiver Flood WarningOUNCarter, Garvin, Murray18 hr
May 20, 2:40 AM CDTAreal Flood WarningOUNAtoka, Bryan, Coal, Hughes, Johnston, Marshall and 2 more3 hr
May 20, 4:42 AM CDTAreal Flood WarningOUNAtoka, Bryan, Coal, Johnston3 hr
May 20, 5:40 AM CDTAreal Flood WarningOUNCarter, Comanche, Cotton, Garvin, Jefferson, Murray and 1 more9 hr
May 20, 5:43 AM CDTAreal Flood WarningOUNCoal, Hughes, Johnston, Marshall, Pontotoc, Pottawatomie and 1 more9 hr
May 20, 7:57 AM CDTAreal Flood WarningOUNAtoka, Bryan7 hr
May 20, 8:58 AM CDTRiver Flood WarningOUNCarter, Johnston, Murray35 hr
May 20, 10:00 AM CDTRiver Flood WarningOUNBryan29 hr
May 20, 10:02 AM CDTRiver Flood WarningOUNAtoka5 days
May 19, 8:44 PM CDTSpecial Weather StatementOUNWichita31 min
May 19, 9:10 PM CDTRiver Flood WarningOUNWichita, Wilbarger53 hr
May 19, 9:26 PM CDTSpecial Weather StatementOUNArcher34 min

Nearby

River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.